Virginia, 2015Flash Flooding and Heavy Rain in Virginia, June 2, 2015
June 2, 2015 · NWS RNK · 3 events in 3 counties and zones
A slow-moving upper low and associated weak cold front pushed across the mountains during the day and produced some heavy downpours and isolated flash flooding. 11 inches set in 1959.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving upper low and associated weak cold front pushed across the mountains during the day and produced some heavy downpours and isolated flash flooding. There were some impressive rainfall reports including a date record for June 2 at Roanoke ASOS (ROA) of 3.11 inches, easily breaking the date record of 2.11 inches set in 1959. This ranked as the 6th wettest June day in the climate records for Roanoke, dating back to 1912. The IFLOWS gage at New Castle (NECV2) in Craig County measured 3.93 inches in 3 hours and 3.03 in 1 hour (ending at 8 PM local daylight time). This 1-hour value is in excess of a 200-year event (.005 Annual Exceedance Probability) at this duration and location.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 2, 2:12 PM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 2, 2:12 PM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT TUE JUN 2 2015
.SYNOPSIS...
A FRONT DRIFTS SOUTH INTO THE CAROLINAS ON WEDNESDAY. THIS IN
COMBINATION WITH WAVES OF LOW PRESSURE RIDING UP ALONG THE
BOUNDARY...AND A DEVELOPING WEDGE OF COOL AIR WILL KEEP PERIODIC
ROUNDS OF SHOWERS...AND STORMS GOING INTO THURSDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 255 PM EDT TUESDAY...
DEEP CONVECTION NOT AS BAD AS YESTERDAY THANKS TO THE CLOUD COVER.
HOWEVER..THE SLOWER MOVEMENT TO THE FLOW WILL ALLOW FOR HEAVY
DOWNPOURS TO LINGER...AND THE REST OF THE AFTERNOON...ACROSS THE
BLUE RIDGE AND SW INTO THE MTN EMPIRE FAVORS HEAVIER RAINS. CELLS
PROPAGATING NORTHEAST WITH MEAN FLOW OUT OF SW AT 5-15 KTS...THOUGH
SOME CELL MERGERS AND OUTFLOW INDUCED MOVEMENT WILL ALSO CAUSE
ERADICATE DIRECTIONS AT TIMES.
THE UPPER LOW OVER TN HEADS SLOWLY SOUTHEAST TOWARD THE SRN
APPALACHIANS WEDNESDAY...WHILE WEDGE DEVELOPS TONIGHT INTO TUESDAY
BEHIND FRONTAL BOUNDARY. TONIGHT WILL BE SHOWERY WITH BEST CHANCE
OVER THE ERN CWA WITH UPSLOPE/ERLY COMPONENT AIDING DEVELOPMENT.
THUNDER CHANCES WILL BE DIMINISHING THOUGH...BUT COULD STILL SEE
ELEVATED CONVECTION OR STRONGER CELLS NEAR THE BLUE RIDGE AND SOUTH
OVER NC OVERNIGHT.
CLOUD COVER REALLY SHOULD KEEP TEMPS UP...BUT SOME NE COOLER AIR MAY
ALLOW FOR 50S IN THE MTNS AND PORTIONS OF THE VA PIEDMONT NEAR LYH.
WEDNESDAY...SFC WEDGE TO HOLD SWAY OVER THE PIEDMONT INTO THE NEW
RIVER VALLEY WITH SOME INSTABILITY SITUATED OVER THE FAR SW CWA
SOUTH INTO NC...WHERE THUNDERSTORMS WILL REFIRE. WILL HAVE TO WATCH
FOR COOL POCKET OVER THE NC MTNS/FOOTHILLS FOR THE THREAT OF HAIL
WED AFTERNOON.
EXPECT MORE CLOUDS AGAIN WEDNESDAY WITH WEDGE...WITH SOME SUNSHINE
BREAKING THROUGH AT TIMES TOWARD TN/NC BORDER INTO FAR SW VA...AND
PERHAPS THE NC FOOTHILLS. LOWERED HIGHS AS SUCH MAINLY NORTH AND
EAST OF A DANVILLE TO HILLSVILLE VA LINE AS HIGHS SHOULD STAY IN THE
60S...WITH AROUND 70 TO 75 ACROSS THE MTN EMPIRE...AND PORTIONS OF
THE NC FOOTHILLS/PIEDMONT.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 145 PM EDT TUESDAY...
A SLOW MOVING UPPER LEVEL LOW WILL MAKE ITS WAY EASTWARD FROM
EASTERN KENTUCKY WEDNESDAY NIGHT TO THE COAST OF NORTH CAROLINA ON
FRIDAY...A PATH THAT TAKES IT DIRECTLY OVER OUR REGION. THE RESULT
WILL BE AN ACTIVE WEATHER PATTERN...ESPECIALLY WHILE ITS AXIS IS
WEST OVER OVER THE AREA. CLOSER TO THE SURFACE...A RIDGE OF HIGH
PRESSURE WILL WORK ITS WAY SOUTH ALONG THE LEE OF THE APPALACHIANS.
THIS WEDGE PATTERN WILL KEEP THE LOW LEVELS STABLE WEDNESDAY NIGHT
AND THURSDAY WITHIN THIS AREA...AND LIMIT THUNDERSTORMS CHANCES TO
THE FAR WESTERN AND SOUTHWESTERN PORTIONS OF THE FORECAST AREA.
BY THURSDAY...THE AXIS OF THE UPPER LOW WILL PASS ACROSS THE REGION
ADDING INCREASE LAPSE RATES ALOFT...AND ALLOW FOR A BIT MORE
COVERAGE OF STORMS DESPITE THE STABLE LOW LEVELS.
FRIDAY INTO FRIDAY NIGHT THE AXIS OF THE UPPER LOW WILL SHIFT TO OFF
THE COAST. DESPITE THE DECREASE IN UPPER LEVEL SUPPORT...THE AREA
WILL STILL BE IN A REGIME SUITABLE FOR CONVECTION THAT WILL BE
DIURNAL IN NATURE. ALSO...WHILE THERE ARE TIMING VARIATIONS AMONG
THE MODELS...A SHORTWAVE TROUGH IS PROGGED EITHER REACHING OR STILL
SLIGHTLY UPSTREAM OF THE REGION LATE FRIDAY NIGHT. THIS WILL HELP
MAINTAIN AT LEAST SCATTERED COVERAGE OF SHOWERS ACROSS THE WESTERN
PARTS OF THE AREA WITH ISOLATED EAST.
TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND MILDER
EACH DAY. MOST AREAS WILL EXPERIENCE LOW TO MID 70S FOR HIGHS ON
WEDNESDAY WITH UPPER 70S TO AROUND 80 MORE LIKELY THURSDAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY...
DURING THIS PORTION OF THE FORECAST...AN UPPER RIDGE BUILDS ACROSS
THE CENTRAL U.S. WITH A ZONAL TO NORTHWEST FLOW ACROSS THE NORTHEAST
PART OF THE COUNTRY. WITHIN THIS FLOW...A SERIES OF SHORTWAVE
TROUGHS ARE PROGGED TO MOVE THROUGH OR CLOSER TO THE REGION. EACH
DAY...DAYTIME HEATING IS EXPECTED TO GENERATE ISOLATED TO SCATTERED
SHOWERS AND STORMS. DURING THE PASSAGE OF THE SHORTWAVE TROUGHS
COVERAGE WILL BE ENHANCED...AND THE POTENTIAL FOR STRONGER STORMS
INCREASED. SATURDAY AND THEN AGAIN ON MONDAY ARE THE TIMES WHEN SUCH
ENHANCEMENTS ARE POSSIBLE.
TEMPERATURES WILL TREND SLIGHTLY MILDER EACH DAY SO THAT BY TUESDAY
HIGH TEMPERATURES ARE EXPECTED TO RANGE IN THE UPPER 70S TO LOWER
80S ACROSS THE MOUNTAINS WITH MID TO UPPER 80S ACROSS THE PIEDMONT.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 125 PM EDT TUESDAY...
MVFR TO IFR CIGS IS GOING TO MEANDER TOWARD VFR THIS AFTERNOON
WITH PERIODS OF SHRA/ISOLATED THUNDERSTORMS IN THE
PIEDMONT/FOOTHILLS AND MORE CONVECTION WEST OF HLX-MWK.
THE MTNS OF SE WV WILL SEE LIGHTER PRECIP IF ANY UNTIL TONIGHT
WHEN THE FLOW STARTS TO BRING MORE MOISTURE FROM THE ATLANTIC.
THINK THE TAF SITES WILL RAPIDLY FALL BACK TO IFR/MVFR AND AT
TIMES LIFR IN THE MTNS/ROANOKE WITH WEDGE SETTING UP. MODELS KEEP
IT WET THROUGH THE END OF THE TAF PERIOD BUT NOT EXPECTING IT TO
RAIN THE ENTIRE TIME. VSBYS AS WELL WILL COME DOWN TO IFR/MVFR
WITH HEAVIER SHOWERS THIS AFTERNOON WITH MORE FOG TONIGHT/WED
MORNING.
EXTENDED DISCUSSION...
MODEL TRENDS SUGGEST THE UPPER TROUGH WILL STALL OVER THE REGION
FOR MOST OF THE WEEK (THROUGH AT LEAST THURSDAY) RESULTING IN A
PROLONGED PERIOD OF LOW CIGS (MVFR AND POSSIBLE IFR) AND
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS.
THE TROUGH OF LOW PRESSURE IS EXPECTED TO WEAKEN BY THE WEEKEND.
THIS WILL ALLOW FOR HIGHER CLOUD BASES...HOWEVER...THERE WILL BE A
CONTINUED THREAT FOR DIURNALLY DRIVEN SHOWERS/STORMS IN ADDITION
TO LATE NIGHT-EARLY MORNING FOG.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/WP
NEAR TERM...WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/WP
Hazardous weather outlook, Jun 2, 3:07 AM EST, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 AM EDT TUE JUN 2 2015
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
030815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
407 AM EDT TUE JUN 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
BANDS OR CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAINFALL WILL BE POSSIBLE AGAIN THIS AFTERNOON INTO TONIGHT. ISOLATED
STORMS CONTAINING STRONG WINDS AND HAIL COULD ALSO OCCUR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY INTO THURSDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN
LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE
ROUNDS OF SHOWERS AND STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ042>044-507-508-030815-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
407 AM EDT TUE JUN 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 5:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT TUE JUN 2 2015
VAZ034-045-022245-
BEDFORD-CAMPBELL-
618 PM EDT TUE JUN 2 2015
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN CAMPBELL
AND SOUTH CENTRAL BEDFORD COUNTIES...
AT 617 PM EDT...A THUNDERSTORM WAS OVER LEESVILLE. THE STORM WAS
NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
HUDDLESTON...
AND LEESVILLE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3710 7922 3710 7924 3713 7925 3711 7928
3710 7930 3714 7934 3712 7935 3712 7938
3709 7939 3709 7940 3708 7941 3709 7955
3723 7950 3721 7921
TIME...MOT...LOC 2217Z 060DEG 3KT 3715 7939
MBSSpecial weather statement, Jun 2, 5:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT TUE JUN 2 2015
VAZ022-023-034-022300-
ROANOKE-BOTETOURT-BEDFORD-
624 PM EDT TUE JUN 2 2015
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
ROANOKE...SOUTH CENTRAL BOTETOURT AND WEST CENTRAL BEDFORD
COUNTIES...
AT 623 PM EDT...THUNDERSTORMS EXTENDED FROM CLOVERDALE TO MONTVALE.
THE STORMS WERE NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
TROUTVILLE...
MONTVALE...
BLUE RIDGE...
CLOVERDALE...
AND LAYMANTOWN.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3734 8001 3731 7974 3739 7960 3742 7990
TIME...MOT...LOC 2223Z 072DEG 3KT 3737 7993 3736 7973
MBS
Special weather statement, Jun 2, 5:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT TUE JUN 2 2015
VAZ045-058-059-022300-
CHARLOTTE-HALIFAX-CAMPBELL-
627 PM EDT TUE JUN 2 2015
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WEST CENTRAL
CHARLOTTE...SOUTHEASTERN CAMPBELL AND NORTH CENTRAL HALIFAX
COUNTIES...
AT 627 PM EDT...A THUNDERSTORM WAS NEAR WREN...MOVING SOUTH AT 10
MPH.
LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
PHENIX...
WREN...
ASPEN...
AND HAT CREEK.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3715 7895 3711 7873 3694 7875 3700 7902
TIME...MOT...LOC 2227Z 015DEG 7KT 3707 7887
MBS
Special weather statement, Jun 2, 5:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT TUE JUN 2 2015
VAZ032-043-022330-
HENRY-PATRICK-
630 PM EDT TUE JUN 2 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PATRICK... CENTRAL
HENRY AND CITY OF MARTINSVILLE COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS OVER SPENCER...MOVING
NORTHEAST AT 10 MPH.
WINDS OF 30 MPH TO 40 MPH...PEA SIZE HAIL...AND TORRENTIAL RAINFALL
WILL ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
BASSETT...
AND VILLA HEIGHTS.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3661 8013 3682 7994 3667 7968 3654 7991
3654 8002
TIME...MOT...LOC 2228Z 225DEG 8KT 3662 8001
MBSSpecial weather statement, Jun 2, 5:44 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT TUE JUN 2 2015
VAZ033-034-043>045-022330-
HENRY-BEDFORD-CAMPBELL-PITTSYLVANIA-FRANKLIN-
644 PM EDT TUE JUN 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PITTSYLVANIA...SOUTHEASTERN FRANKLIN...NORTHEASTERN
HENRY...SOUTHWESTERN CAMPBELL AND SOUTH CENTRAL BEDFORD COUNTIES...
AT 643 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR LEESVILLE TO NEAR SNOW CREEK. THE STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS...ALONG
WITH TORRENTIAL DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
PENHOOK...
HUDDLESTON...
AND PITTSVILLE.
TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3673 7970 3680 7983 3720 7945 3712 7928
TIME...MOT...LOC 2243Z 228DEG 4KT 3714 7936 3679 7976
MBS
Special weather statement, Jun 2, 5:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT TUE JUN 2 2015
VAZ018-019-022-023-034-WVZ044-030000-
ALLEGHANY-CRAIG-ROANOKE-BOTETOURT-BEDFORD-MONROE-
656 PM EDT TUE JUN 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CRAIG...
NORTHEASTERN ROANOKE...NORTHERN CITY OF ROANOKE... SOUTHWESTERN
BOTETOURT...SOUTHWESTERN ALLEGHANY...WEST CENTRAL BEDFORD AND EAST
CENTRAL MONROE COUNTIES...
AT 654 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
POTTS CREEK TO HOLLINS TO NEAR CHAMBLISSBURG. THE STORMS WERE NEARLY
STATIONARY.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. TORRENTIAL
RAINFALL IS ALSO OCCURRING.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
ALLEGHANY...
VINTON...
AND TROUTVILLE.
THIS INCLUDES ROANOKE REGIONAL AIRPORT.
TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3735 7964 3723 7973 3728 7999 3756 8034
3772 8026 3772 8025 3773 8026 3775 8025
TIME...MOT...LOC 2254Z 118DEG 2KT 3762 8020 3736 7997 3729 7971
MBSHeavy Rain, Montgomery
- When
- June 2, 6:00 PM EST to 8:00 PM EST
- Where
- Montgomery County, 0.65 mi NW of Blacksburg
- Reported by
- Social Media
- Coordinates
- 37.238, -80.427
Several reports and photos on Twitter showed minor flooding in Blacksburg around several apartment complexes. A nearby CoCoRaHS rain gage (VA-MN-6) measured 2.14 in several hours ending at 7PM on the June 2, most of which fell in about 2 hours.
Flash Flood, Roanoke
- When
- June 2, 6:30 PM EST to 7:30 PM EST
- Where
- Roanoke County, 1.9 mi SE of Medley to 2.39 mi NNW of Roanoke City
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.298, -79.979
Significant street flooding was reported across the city of Roanoke. 24th Street NW was closed at Shaffers Crossing along with other locations. Manhole covers were blown off some drains and flooding reported in Brookside Park.
Flash Flood, Craig
- When
- June 2, 7:00 PM EST to 9:00 PM EST
- Where
- Craig County, 0.31 mi NE of New Castle to 0.25 mi ENE of New Castle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.503, -80.116
Portions of Route 311 and Route 616 were closed due the heavy rainfall in and around New Castle. Minor flooding in an apartment complex was also reported.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, June 2, 2015$1.1 million · EF0 · 26 events
- Flash Flood and Hail in Georgia, June 2 to 3, 2015$1.0 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in South Carolina, June 2, 2015$150,000 · 1 in hail · 3 events
- Debris Flow and Hail in Utah, June 2 to 3, 2015$55,000 · 1.5 in hail · 13 events
- Flood in Colorado, June 2 to 20, 2015$75,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2015$50,000 · 1 in hail · 6 events
- Hail in South Dakota, June 2, 2015$50,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 2, 20151.75 in hail · 13 events
- Damaging Winds in North Carolina, June 2, 201550 kt wind · 8 events
- Flash Flood and Hail in Nebraska, June 2, 20152.5 in hail · 8 events
- Hail and Damaging Wind in Tennessee, June 2, 20151.5 in hail · 7 events
- Hail in Montana, June 2, 20150.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571392, 571335, 571359.